Tornadoes · United States · Tennessee · 2011
EF0 tornado, Sulphur Spgs, Tennessee, April 4, 2011
This EF0 tornado ran 0.8 miles across Cheatham County on April 4, 2011, touching down at 1:52 PM CDT and reaching 50 yards wide. It killed nobody, and did $2,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 4, 2011
- Touchdown
- 1:52 PM CDT (18:52 UTC)
- Lifted
- 1:53 PM CDT (18:53 UTC)
- On the ground
- 1 minutes
- Path length
- 0.8 miles (1.3 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- $5,000
- County
- Cheatham County
- Touchdown point
- 36.251, -87.072
- Lift-off point
- 36.253, -87.058
- Record number
- 1104041252-01
What the Weather Service recorded
From the morning through mid afternoon hours on Monday, April 4th, a line of showers and thunderstorms moved across Middle Tennessee ahead of the passage of a strong surface and upper level frontal system. As a result, a widespread convective wind event occurred across the area, resulting in numerous reports of thunderstorm wind damage. Also, severe thunderstorms produced several funnel clouds and a few tornadoes.
Dozens of trees were snapped and uprooted extending from the edge of the Cheatham State Wildlife Management Area across River Road. There was some damage visible in an inaccessible area on the east side of the Cumberland River. The damage path likely extended further into the recreation area but the survey team could not access this area.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:29 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the tornado touched down at Apr 4, 12:27 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 4, 12:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1227 PM CDT MON APR 4 2011 .MESOSCALE UPDATE... EFFECTIVE BULK SHEAR HAS RELAXED OVER NORTHWEST MIDDLE TENNESSEE BUT STILL HAVE STORMS CAPABLE OF DOING WIND DAMAGE ALONG WITH LARGE HAIL IN THE CURRENT SEVERE TSTM WARNING BOX AREA. AM ALSO VERY MUCH CONCERNED FOR LINE OF STORMS NOW IN WESTERN TENNESSEE WHERE BULK SHEAR IS > 60 KNOTS. BOYD && .PREV DISCUSSION... /ISSUED 1212 PM CDT MON APR 4 2011/ MESOSCALE UPDATE... BULK EFFECTIVE SHEAR STILL THE STRONGEST OVER NORTHWEST MIDDLE TENNESSEE AT 55 KNOTS. IT BECOMES 65 KNOTS IN SOUTHWEST TENNESSEE DOWN TOWARDS MEMPHIS. STORMS ARE RACING NORTHEAST AT TIMES IN EXCESS OF 60 KNOTS. VAD WIND PROFILE OFF OHX DOPPLER SHOWING 50 KNOTS AT 3K. BOYD PREV DISCUSSION... /ISSUED 1113 AM CDT MON APR 4 2011/ MESOSCALE UPDATE... CAP CONTINUES TO HOLD ACROSS MIDDLE TN BUT COULD BREAK OVER THE NEXT COUPLE OF HOURS. VISIBLE SATELLITE SHOWING SOME BREAKS IN CLOUD COVER IN MID STATE. EFFECTIVE BULK SHEAR THE STRONGEST OVER WESTERN KY. COULD BE WHY STORMS HAVE EXHIBTED MORE ROTATION IN THAT AREA LAST COUPLE OF HOURS. LEWP IN EASTERN ARKANSAS WITH HEAD ABOUT 60 MILES SOUTHWEST OF MEMPHIS MOVING NORTHEAST AT 45 MPH. WILL NEED TO KEEP TABS ON THIS FEATURE AS IT HEADS THIS WAY. BOYD PREV DISCUSSION... /ISSUED 1036 AM CDT MON APR 4 2011/ MESOSCALE UPDATE... THUNDERSTORMS ARE MOVING INTO WESTERN MIDDLE TENNESSEE AT THIS TIME. WINDS ARE STRONG IN THE LOWER LVEVELS OF THE ATMOSPHERE AND ARE TURNING WITH HEIGHT. ONCE THE CAPPING INVERSION ALOFT IS BROKEN STORMS WILL INTENSIFY RAPIDLY...WITH SOME STORMS BECOMING SUPER CELLULAR. ALSO...BACK IN EAST CENTRAL ARKANSAS...A LINE ECHO WAVE PATTERN HAS EVOLVED. THIS WILL NEED TO BE WATCHED CLOSELY AS IT MOVES EAST. BOYD PREV DISCUSSION... /ISSUED 1007 AM CDT MON APR 4 2011/ UPDATE...ACTIVITY RAMPING UP QUICKLY ACROSS MID TN THIS MORNING. THE EARLY MORNING KOHX SOUNDING SHOWED THAT LOW LEVEL MOISTURE WAS INCREASING RAPIDLY WITH A 60-70 KT LLJ. A CAP WAS NOTED ABOVE THIS LAYER...BUT THE APPROACHING FRONT AND HEIGHT FALLS WERE CAUSING THE CAP TO BREAK QUICKLY. EARLIER SHOWER ACTIVITY OCCURRED WITH GRAVITY WAVES TRANSLATING SOUTHEASTWARD ACROSS THE AREA. NOW...PRE FRONTAL CELLS DEVELOPING QUICKLY OVER WEST TN...WITH THE COLD FRONT APPROACHING THE MS RIVER. FORECAST SOUNDINGS AND HODOGRAPHS SUPPORT WIDESPREAD SEVERE WX INCLUDING FAVORABLE TORNADO PARAMETERS. ATMOSPHERE WILL CONTINUE TO MOISTEN...WITH HEAVY DOWNPOURS LIKELY IN THE AFTERNOON AND EVENING. SOME LOCALIZED FLASH FLOODING POSSIBLE. MAY CONSIDER A FLASH FLOOD WATCH. FORECAST PRODUCTS APPEAR ON TRACK AT THIS TIME. 13 PREV DISCUSSION... /ISSUED 813 AM CDT MON APR 4 2011/ MESOSCALE UPDATE... GRAVITY WAVE FEATURE HAS KICKED OFF A BAND OF SHOWERS CURRENTLY MOVING SOUTHEAST THROUGH THE MID STATE. BOYD PREV DISCUSSION... /ISSUED 550 AM CDT MON APR 4 2011/ UPDATE...FOR 12Z AVIATION FORECASTS. AVIATION... COLD FRONT EXPECTED TO SWEEP INTO THE MID-STATE DURING THIS FCST PERIOD, REACHING BNA BTWN 21Z AND 23Z AND CSV BTWN 00Z/05 AND 02Z/05. EXPECT GUSTY SOUTH SURFACE WINDS, SOMETIMES GUSTING BTWN 35 AND 40 MPH, PRIOR TO ARRIVAL OF SHOWERS AND THUNDERSTORMS. EXPECT AN INTENSE SQUALL LINE TO ACCOMPANY COLD FRONT, LIKELY MOVING ACROSS BNA BTWN 19Z AND 21Z, AND ACROSS CSV BTWN 22Z AND 00Z/05. AT BNA...EXPECT MVFR CONDITIONS TO PREVAIL, EXCEPT FOR FREQUENT IFR CONDITIONS DURING TIME OF SQUALL LINE PASSAGE. AT CSV...EXPECT MAINLY MVFR CONDITIONS THROUGH 02Z, EXCEPT FOR FREQUENT IFR CONDITIONS DURING TIME OF SQUALL LINE PASSAGE, AND AFTER 02Z (DUE TO CIGS). && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 01
Hazardous weather outlook, Apr 4, 8:40 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 840 AM CDT MON APR 4 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-051100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 840 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE TENNESSEE TODAY AND EARLY TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR MOST OF MIDDLE TENNESSEE...MAINLY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER THE CUMBERLAND PLATEAU. THE SEVERE STORMS ARE EXPECTED TO PRODUCE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND POSSIBLY ISOLATED TORNADOES. IN ADDITION... HEAVY RAINFALL MAY CREATE LOCALIZED FLOOD PROBLEMS. RAINFALL AMOUNTS BETWEEN ONE AND A HALF AND TWO INCHES WILL BE COMMON...WITH LOCAL AMOUNTS TO THREE INCHES. WINDY CONDITIONS WILL CONTINUE ACROSS THE MID STATE THROUGHOUT THE DAY TODAY...EVEN BEFORE THE THUNDERSTORMS ARRIVE. AS A RESULT...A WIND ADVISORY REMAINS IN EFFECT UNTIL 700 PM...FOR SUSTAINED WINDS OF 15 TO 25 MPH...AND GUSTS AS HIGH AS 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, Apr 4, 9:24 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 AM CDT MON APR 4 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-041630-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
924 AM CDT MON APR 4 2011
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND EVENING...
...ISOLATED TORNADOES ARE ALSO POSSIBLE...
THE SEVERE STORMS PREDICTION CENTER HAS PLACED A LARGE PART OF
MIDDLE TENNESSEE UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS
TODAY AND THIS EVENING.
APRIL IS ONE OF THE PEAK MONTHS FOR TORNADOES IN TENNESSEE. THERE
WERE 9 TORNADOES IN TENNESSEE DURING APRIL OF 2010...15 TORNADOES
WITH 2 FATALITIES IN APRIL OF 2009...8 TORNADOES IN 2008..5
TORNADOES IN 2007...AND 29 TORNADOES IN APRIL 2006 WITH 34
FATALITIES. DO NOT TAKE TORNADO WATCHES AND WARNINGS LIGHTLY.
BELOW ARE SOME SAFETY RULES.
TORNADO SAFETY RULES
1. IN HOMES OR SMALL BUILDINGS, GO TO THE BASEMENT OR TO AN
INTERIOR ROOM, SUCH AS A CLOSET OR BATHROOM, ON THE LOWEST
LEVEL. GET UNDER SOMETHING STURDY SUCH AS A HEAVY TABLE OR A
BED.
2. IN MOBILE HOMES AND VEHICLES, ABANDON THEM AND GO TO A
STURDY STRUCTURE. IF THERE IS NO SUCH STRUCTURE NEARBY, LIE
FLAT IN A DITCH, RAVINE, GULLY, CULVERT OR LOW SPOT WITH
YOUR ARMS AND HANDS SHIELDING YOUR HEAD.
3. IN LARGE BUILDINGS, SUCH AS SCHOOLS, FACTORIES, HOSPITALS,
NURSING HOMES AND SHOPPING CENTERS, GO TO THE PREDESIGNATED
SHELTER AREA. INTERIOR HALLWAYS ON THE LOWEST FLOOR ARE
USUALLY BEST. STAY AWAY FROM ROOMS THAT ARE LARGE IN AREA
BECAUSE THEY HAVE WEAKLY SUPPORTED ROOFS.
4. IN HIGH-RISE BUILDINGS, GO TO AN INTERIOR SMALL ROOM OR
HALLWAY.
5. STAY AWAY FROM WINDOWS. DON'T BOTHER OPENING OR CLOSING
THEM. IT WON'T MAKE ANY DIFFERENCE TO THE STRUCTURE AND
YOU'LL JUST WASTE TIME OR PUT YOURSELF AT RISK SHOULD
GLASS BREAK AS YOU ARE NEAR.
BOYDSpecial weather statement, Apr 4, 9:48 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 948 AM CDT MON APR 4 2011 TNZ022-024-056>058-094-041515- BENTON-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-PERRY- 948 AM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HICKMAN...HUMPHREYS... LAWRENCE...LEWIS AND PERRY COUNTIES... AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF SARDIS...OR 22 MILES NORTH OF SAVANNAH...MOVING NORTHEAST AT 50 MPH. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Apr 4, 10:32 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CDT MON APR 4 2011 TNZ005-006-022>025-056>060-093>095-041630- BENTON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MAURY- MONTGOMERY-PERRY-STEWART-WAYNE-WILLIAMSON- 1032 AM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...GILES... HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MAURY... MONTGOMERY...PERRY...STEWART...WAYNE AND WILLIAMSON COUNTIES... AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS MOVING INTO WESTERN MIDDLE TENNESSEE. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AT 50 MPH. WINDS ARE STRONG IN THE LOWER LEVELS OF THE ATMOSPHERE AND ARE TURNING WITH HEIGHT. ONCE THE CAPPING INVERSION ALOFT IS BROKEN STORMS WILL INTENSIFY RAPIDLY...WITH SOME STORM BECOMING SUPER CELLULAR. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Local storm report, Apr 4, 1:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG LINDEN 35.61N 87.84W
04/04/2011 PERRY TN TRAINED SPOTTER
TREES DOWN ON 412 AND STATE ROUTE 13
&&
BWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 12:00Z
6.9 hours before the tornado, 44 km from the path. April 4, 2011.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -640 J/kg
- Surface CAPE
- 39 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 3.8 K/km
The surface observations
John C Tune (JWN), 18 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Nashville radar (KOHX), 45 km away, was scanning. The volume nearest the touchdown began at 18:52 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2011 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are
The other tornadoes of April 4, 2011
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 4 | 8:10 AM CDT | EF1 | Little River, AR | 4.8 | 150 | $25,000 | ||
| April 4 | 8:38 AM CDT | EF1 | Hempstead, AR | 3.9 | 100 | $300,000 | ||
| April 4 | 8:40 AM CDT | EF2 | Hempstead, AR | 1.8 | 200 | 2 | $500,000 | |
| April 4 | 8:50 AM CDT | EF1 | Miller, AR | 2.6 | 150 | $100,000 | ||
| April 4 | 9:08 AM CDT | EF1 | Clark, AR | 4.0 | 200 | $50,000 | ||
| April 4 | 9:28 AM CDT | EF1 | Columbia, AR | 0.9 | 75 | $75,000 | ||
| April 4 | 10:12 AM CDT | EF1 | Union, AR | 1.3 | 100 | $150,000 | ||
| April 4 | 10:18 AM CDT | EF1 | Ballard, KY | 3.7 | 200 | $40,000 | ||
| April 4 | 10:20 AM CDT | EF2 | Ballard, KY | 6.4 | 300 | 1 | $700,000 | |
| April 4 | 10:30 AM CDT | EF0 | McCracken, KY | 0.5 | 50 | $30,000 | ||
| April 4 | 11:55 AM CDT | EF1 | Muhlenberg, KY | 7.1 | 150 | $100,000 | ||
| April 4 | 12:04 PM CDT | EF2 | Christian, KY | 5.3 | 200 | 7 | $2.0 million | |
| April 4 | 12:26 PM CDT | EF1 | Butler, KY | 3.4 | 50 | |||
| April 4 | 12:38 PM CDT | EF1 | Grayson, KY | 3.4 | 125 | |||
| April 4 | 12:41 PM CDT | EF1 | Grayson, KY | 1.0 | 200 | |||
| April 4 | 1:19 PM CDT | EF1 | Humphreys, TN | 2.9 | 75 | $150,000 | ||
| April 4 | 1:33 PM CDT | EF1 | Dickson, TN | 7.3 | 150 | $110,000 | ||
| April 4 | 2:20 PM CDT | EF1 | Davidson, TN | 4.9 | 100 | $500,000 | ||
| April 4 | 2:42 PM CDT | EF1 | Grant Parish, LA | 9.3 | 275 | $250,000 | ||
| April 4 | 3:46 PM EDT | EF0 | Licking, OH | 0.9 | 50 | $60,000 | ||
| April 4 | 2:55 PM CDT | EF1 | Monroe, KY | 0.2 | 75 | |||
| April 4 | 2:58 PM CDT | EF2 | LaSalle Parish, LA | 12.6 | 440 | $110,000 | ||
| April 4 | 3:14 PM CDT | EF1 | Clinton, KY | 0.3 | 150 | |||
| April 4 | 3:16 PM CDT | EF0 | Clinton, KY | 0.2 | 60 | |||
| April 4 | 3:43 PM CDT | EF2 | Tensas Parish, LA to MS | 28.0 | 880 | 1 | $4.0 million | |
| April 4 | 5:03 PM EDT | EF1 | Whitley, KY | 1.7 | 880 | $200,000 | ||
| April 4 | 4:42 PM CDT | EF1 | Hinds, MS | 4.0 | 440 | $20,000 | ||
| April 4 | 6:21 PM EDT | EF1 | Floyd, KY | 0.4 | 100 | $10,000 | ||
| April 4 | 6:36 PM EDT | EF0 | McMinn, TN | 0.1 | 25 | $10,000 | ||
| April 4 | 5:36 PM CDT | EF1 | Simpson, MS | 7.4 | 1,320 | $550,000 | ||
| April 4 | 5:48 PM CDT | EF1 | Lincoln, MS | 17.3 | 600 | $1.5 million | ||
| April 4 | 6:40 PM CDT | EF1 | Washington Parish, LA | 0.2 | 75 | $30,000 | ||
| April 4 | 6:42 PM CDT | EF1 | Livingston Parish, LA | 0.5 | 50 | $10,000 | ||
| April 4 | 6:50 PM CDT | EF0 | Saint James Parish, LA | 0.9 | 50 | $50,000 | ||
| April 4 | 7:01 PM CDT | EF1 | Washington Parish, LA | 0.2 | 75 | $50,000 | ||
| April 4 | 7:43 PM CDT | EF1 | Pearl River, MS | 0.3 | 50 | $30,000 | ||
| April 4 | 7:43 PM CDT | EF1 | Greene, MS | 19.4 | 100 | $500,000 | ||
| April 4 | 9:33 PM EDT | EF1 | Gilmer, GA | 2.6 | 880 | $1.0 million | ||
| April 4 | 9:34 PM EDT | EF0 | Gilmer, GA | 1.8 | 880 | $500,000 | ||
| April 4 | 8:45 PM CDT | EF1 | Jackson, MS | 0.1 | 75 | $35,000 | ||
| April 4 | 1:25 AM EDT | EF1 | Surry, NC | 2.7 | 250 | $1.0 million | ||
| April 4 | 1:30 AM EDT | EF1 | Bibb, GA | 1.1 | 50 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.